MAUDE Adverse Event Report: CAREFUSION ALARIS SYRINGE MODULE SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS SYRINGE MODULE SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 10798696
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, device has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.
 
Event or Problem Description
Received a copy of the customer's sus voluntary event report from fda which states, ¿iv tubing leaking at filter site, no harm to pt." the customer later reported that when the nurses attempted to prime the tubing sets, it was found that they leaked around the filter and would not prime.This happened two separate times, one on (b)(6) 2019 and the other set on (b)(6) 2019, as well as, there has been several reported events over the past two or three months.There was no patient involvement as the event occurred prior to patient use.
 
Event or Problem Description
Received a copy of the customer's sus voluntary event report from fda which states, ¿iv tubing leaking at filter site, no harm to pt." the customer later reported that when the nurses attempted to prime the tubing sets, it was found that they leaked around the filter and would not prime.This happened two separate times, one on (b)(6) 2019 and the other set on (b)(6) 2019, as well as, there have been several reported events over the past two or three months.Upon receipt of the returned products, it was found that it was stated on a hand-written note that one of the reported tubing sets filter leaked after being in use for 2 hours.The customer further stated that there were no adverse effects caused to patients from the events.
 
Additional Manufacturer Narrative
Correction to follow up 1.
 
Event or Problem Description
The customer later reported that when the nurses attempted to prime the tubing sets, it was found that they leaked around the filter and would not prime.This happened two separate times, one on (b)(6) 2019 and the other set on (b)(6) 2019 as well as, there have been several reported events over the past two or three months.Upon receipt of the returned products, it was found that it was stated on a hand-written note that one of the reported tubing sets filter leaked after being in use for 2 hours.The customer further stated that there were no adverse effects caused to patients from the events.
 
Additional Manufacturer Narrative
Additional information provided:description of event or problem & concomitant medical products.The customer report of leaking tubing was confirmed based on functional testing performed on the two as-received set samples.Set 1 was visually inspected for kinks, holes/tears in the tubing or damages to the components.No obvious damages or any issues were observed.Set 2 was visually inspected for kinks, holes/tears in the tubing or damages to the components.No obvious damages or any issues were observed leaks were observed on each set- on set 1, at the engagement of the tubing to filter inlet port; and on set 2, at the engagement of the filter outlet port to tubing.Inspection of the leaking engagements each observed a gap within indicating that the expected tubing was not fully inserted.Dimensional analysis of the tubing outer diameter was measured and was within specification.The identified root cause is a gap (tubing not fully inserted into filter component) due to operator error during set assembly.

Brand Name
ALARIS SYRINGE MODULE SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9107685
Report Number9616066-2019-02723
Device Sequence Number2430621
Product Code FPA
UDI-Device Identifier10885403234354
UDI-Public10885403234354
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2022
Device Model Number10798696
Device Catalogue Number10798696
Device Lot Number19045397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date12/16/2019
12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1